Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2012, 2:43 PM MDT for Luna County, Sierra County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 2:43 PM MDT (20:43 UTC)
- Expired
- May 8, 2012, 3:30 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:07 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS54 KEPZ 082043 SVREPZ NMC029-051-082130- /O.NEW.KEPZ.SV.W.0017.120508T2043Z-120508T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 243 PM MDT TUE MAY 8 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO... EXTREME SOUTH CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 330 PM MDT * AT 238 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHEAST OF DEMING...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NUTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757 TIME...MOT...LOC 2043Z 184DEG 15KT 3251 10750 $$ JMG
2 follow-up statements
976 WWUS54 KEPZ 082111 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 311 PM MDT TUE MAY 8 2012 NMC029-051-082130- /O.CON.KEPZ.SV.W.0017.000000T0000Z-120508T2130Z/ LUNA NM-SIERRA NM- 311 PM MDT TUE MAY 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH CENTRAL SIERRA AND NORTHEASTERN LUNA COUNTIES UNTIL 330 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF HATCH...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... NUTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757 TIME...MOT...LOC 2112Z 239DEG 19KT 3257 10739 $$ JMG
361 WWUS54 KEPZ 082128 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 328 PM MDT TUE MAY 8 2012 NMC029-051-082138- /O.EXP.KEPZ.SV.W.0017.000000T0000Z-120508T2130Z/ LUNA NM-SIERRA NM- 328 PM MDT TUE MAY 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL SIERRA AND NORTHEASTERN LUNA COUNTIES WILL EXPIRE AT 330 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT. LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757 TIME...MOT...LOC 2128Z 239DEG 19KT 3261 10730 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:28 PM MDT, 15 minutes earlier.
Area forecast discussion, May 8, 2:28 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 228 PM MDT TUE MAY 8 2012 .SYNOPSIS... A COMBINATION OF A LOW PRESSURE SYSTEM TO THE WEST AND STRONG COLD FRONT PUSHING IN FROM THE EAST WILL SET UP CONDITIONS FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO AN INCH AND HALF IN SIZE AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. THE PATTERN WILL REPEAT ITSELF TOMORROW AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE LOCAL AREA. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE WEEKEND BUT STORMS ARE EXPECTED TO BE LOWER IN INTENSITY THURSDAY INTO THE WEEKEND. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. && .DISCUSSION... PREVAILING WEATHER CONDITIONS HAVE COME TOGETHER TO SET UP A POTENTIALLY SEVERE THUNDERSTORM EVENT OVER THE AREA FOR THIS AFTERNOON AND EVENING AND POSSIBLY AGAIN TOMORROW. A STRONG COLD FRONT HAS PUSHED INTO THE AREA FROM THE EAST AND HAS BROUGHT CONSIDERABLE MOISTURE INTO THE AREA WITH PRECIPITABLE WATER VALUES NEAR AN INCH WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR. ALSO A STRONG LOW LEVEL EAST FLOW HAS DEVELOPED BEHIND THE FRONT. ANOTHER FACTOR IN THE WEATHER THE NEXT FEW DAYS IS AN UPPER LOW PRESSURE SYSTEM OVER WESTERN ARIZONA THAT WILL SHIFT TOWARD AND PASS THROUGH THE AREA THE NEXT COUPLE OF DAYS. LIFT AND FORCING WILL ENHANCE THUNDERSTORM AND SHOWER DEVELOPMENT THROUGH THE DIFFLUENT AREA AHEAD OF THE STORM AND EVENTUALLY DUE TO UNSTABLE CONDITIONS AS A RESULT OF THE COLD DYNAMICS OF THE LOW PASSING OVER THE AREA BY THURSDAY. ALL OF THESE FACTORS WILL SET UP CONDITIONS FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY SPC...VALID UNTIL 8 PM TONIGHT FOR THIS AFTERNOON AND EVENINGS STORMS. CONDITIONS WILL REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT AGAIN TOMORROW AFTERNOON AND EVENING. THE AREA WILL ALSO GET A CHANCE OF DECENT RAINFALL WITH MODERATE TO HEAVY RAINFALL POSSIBLE FROM THESE STORMS THROUGH THURSDAY. THE WEATHER PATTERN WILL REMAIN UNSETTLED FRIDAY THROUGH SUNDAY WITH A SHOWERS AND A FEW THUNDERSTORMS POSSIBLE OVER AREAS MAINLY EAST OF THE RIO GRANDE EACH DAY. ANOTHER COLD FRONT AND ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA NEXT WEEK...RESULTING IN ANOTHER ACTIVE THUNDERSTORM PATTERN WITH A POTENTIAL FOR SEVERE WEATHER AND MODERATE TO HEAVY RAINFALL. TEMPERATURES WILL REMAIN BELOW OR NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...VALID 09/00Z-10/00Z. VFR CONDITIONS MOST AREAS GENERALLY WEST OF THE RIO GRANDE...EXCEPT IN SCATTERED LOCATIONS DUE TO BLOWING DUST AND HEAVY RAIN WITH STORMS. SOME STORMS WILL BE SEVERE WITH OUTFLOW WINDS OVER 50 KTS AND LARGE HAIL OVER AN INCH IN DIAMETER. STORM DEVELOPMENT WILL CONTINUE THROUGH AT LEAST 08Z THIS EVENING. WIDE EXPANSE OF SCT-BKN CIGS 025-030 WILL CONTINUE FOR ALL AREAS EAST OF THE RIVER OVERNIGHT...AS ABUNDANT LOW LEVEL MOISTURE CONTINUES TO FLOW OVER THE AREA FROM THE EAST. WINDS FROM 070-110 10G25KTS WILL CONTINUE OVERNIGHT...WITH GUSTS OVER 35 KTS LIKELY THROUGH AREA MOUNTAIN GAPS AND ESPECIALLY ALONG WEST FACING SLOPES OF LOCAL ELEVATED TERRAIN. WEST SLOPES OF SAN ANDRES AND FRANKLIN MOUNTAIN RANGES WILL SEE MOST WIDESPREAD OCCURRENCE OF THESE GUSTS. FLOW INTO AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING SOUTHEAST OVER ARIZONA...IS RESPONSIBLE FOR DRAWING THIS FRONT FURTHER WEST INTO AZ THIS EVENING. THIS IS THE CAUSE FOR THE PROLONGED PERIOD OF UNUSUALLY STRONG EAST WINDS EXPECTED THROUGH EARLY WEDNESDAY. SCATTERED STORMS ARE EXPECTED STARTING WEDNESDAY MORNING GIVEN PROXIMITY OF LOW AND ENHANCED LIFT AROUND ITS NE SIDE. && .FIRE WEATHER... ...DRY LIGHTNING THREAT OVER FAR WESTERN NM THIS EVENING... ...GUSTY AND ERRATIC WINDS NEAR STORMS...VIRGA SHAFTS AND SIGNIFICANT CLOUD BUILD-UPS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS OUR AREA THROUGH MOST OF THIS EVENING...WITH ACTIVITY TAPERING OFF SOME BY WEDNESDAY MORNING. INTERACTION BETWEEN A STRONG BACK DOOR COLD FRONT MOVING ACROSS THE AREA...LIFT AHEAD OF LOW PRESSURE ALOFT MOVING SOUTHEAST THROUGH ARIZONA...WILL SUPPORT DEVELOPMENT OF STORMS TODAY. SOME STORMS WILL LIKELY REACH SEVERE LIMITS...WITH DOWNBURST WINDS REACHING 60 MPH OR MORE AND ONE INCH DIAMETER OR GREATER HAIL POSSIBLE. ABSENCE OF HEATING LATER TODAY AND PROXIMITY OF THE LOW...WILL ALLOW THE FRONT TO SURGE WEST INTO SE AZ OVERNIGHT. AS A RESULT...LOOK FOR ACTIVITY TO BE MORE EVENLY DISTRIBUTED ACROSS OUR FIRE WEATHER ZONES. MIN RH TODAY WILL RANGE FROM THE LOW TEENS IN THE NM BOOTHEEL...TO 70-80 PERCENT OVER EASTERN OTERO AND HUDSPETH COUNTIES. ON WEDNESDAY...MIN RH WEDNESDAY WILL GENERALLY RANGE FROM 50-70 PERCENT. THE LOW WILL TRACK SOUTH OF THE AREA LATER WEDNESDAY AND THURSDAY...WITH WRAP AROUND FLOW/MOISTURE AROUND ITS NORTH SIDE...CONTINUING CHANCES FOR STORMS AREA WIDE. HAINES INDICES TODAY WILL RANGE FROM 5-6 ALONG AND WEST OF THE DIVIDE...TO 3 OVER AREAS EAST. VALUES OF 3 ARE EXPECTED ALL AREAS WEDNESDAY AND THURSDAY. RELATIVELY DRIER NORTHERLY FLOW RETURNS THURSDAY NIGHT...IN THE WAKE OF THIS LOW AS IT EXITS TO THE EAST. ANOTHER PUSH FROM THE EAST IS EXPECTED LATE FRIDAY NIGHT...AS SURFACE HIGH PRESSURE REMAINS FORECAST TO BUILD SOUTHWARD OVER THE WESTERN HIGH PLAINS AT THAT TIME. THIS COULD RETURN THE THREAT OF ACTIVITY TO THE AREA FOR THIS WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 58 75 52 73 56 / 60 40 50 40 20 SIERRA BLANCA 56 72 53 71 50 / 60 40 60 50 20 LAS CRUCES 51 72 50 72 48 / 60 40 40 30 10 ALAMOGORDO 52 73 52 72 51 / 50 40 40 30 20 CLOUDCROFT 35 54 31 54 37 / 70 60 50 30 30 TRUTH OR CONSEQUENCES 53 71 52 72 52 / 50 40 40 20 10 SILVER CITY 47 66 47 69 52 / 50 50 40 20 10 DEMING 52 73 51 76 52 / 50 50 50 20 10 LORDSBURG 52 76 50 77 55 / 40 50 40 20 10 WEST EL PASO METRO 57 73 52 75 57 / 60 50 50 40 20 DELL CITY 47 76 46 70 41 / 40 40 60 50 20 FORT HANCOCK 56 78 52 77 52 / 60 40 60 40 20 LOMA LINDA 47 68 43 72 46 / 60 40 50 40 20 FABENS 55 75 46 75 53 / 60 50 50 40 20 SANTA TERESA 54 74 49 75 52 / 60 50 50 40 20 WHITE SANDS HQ 58 72 57 72 56 / 60 40 40 30 20 JORNADA RANGE 42 72 41 75 42 / 60 40 40 30 10 HATCH 49 70 50 72 49 / 60 40 40 20 10 COLUMBUS 52 73 49 76 54 / 50 50 50 30 10 OROGRANDE 54 76 49 75 53 / 60 40 50 30 20 MAYHILL 37 56 40 58 38 / 70 60 50 30 30 MESCALERO 37 61 37 62 37 / 70 60 50 30 30 TIMBERON 36 61 35 63 37 / 70 50 60 30 30 WINSTON 42 66 43 73 42 / 60 60 40 20 20 HILLSBORO 48 66 45 72 48 / 60 50 40 20 20 SPACEPORT 50 71 50 70 49 / 60 40 40 20 10 LAKE ROBERTS 43 74 41 75 40 / 60 60 40 20 20 HURLEY 48 67 46 67 47 / 50 50 40 20 10 CLIFF 49 74 45 80 46 / 50 50 40 10 10 MULE CREEK 44 70 44 76 45 / 40 50 40 10 10 FAYWOOD 44 70 43 71 44 / 50 40 40 20 10 ANIMAS 48 74 45 76 51 / 40 50 50 20 10 HACHITA 49 82 45 79 46 / 50 50 50 20 10 ANTELOPE WELLS 49 76 48 79 51 / 50 50 50 20 10 CLOVERDALE 46 68 43 74 49 / 40 50 50 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR LUNA...HIDALGO... GRANT...SIERRA...OTERO AND DONA ANA COUNTIES TX...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR EL PASO AND HUDSPETH COUNTIES && 04/22
Hazardous weather outlook, May 8, 2:20 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT TUE MAY 8 2012 NMZ401>417-TXZ418>424-090200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 553 AM MDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL 8 PM MDT... A COLD FRONT WILL LINGER ACROSS THE WESTERN PORTIONS OF SOUTHWEST NEW MEXICO TODAY. THIS BOUNDARY ALONG WITH ENERGY ALOFT COMING FROM AN UPPER LEVEL LOW TO OUR SOUTHWEST WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS BEING THE PRIMARY THREATS. IN ADDITION...A FEW STORMS COULD ALSO PRODUCE BRIEF BUT HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING THIS AFTERNOON ALONG AND EAST OF THE RIO GRANDE. MEANWHILE ACROSS THE GILA THERE WILL REMAIN A THREAT OF DRY LIGHTNING FROM HIGHER BASED THUNDERSTORMS TODAY WHERE LOW LEVEL MOISTURE WILL NOT BE AS ABUNDANT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LOW WILL MIGRATE EASTWARD AND PASS JUST TO THE SOUTH OF THE AREA THROUGH THURSDAY. THE COMBINATION OF AVAILABLE MOISTURE AND THE PROXIMITY OF THE LOW WILL KEEP A CHANCE OF SHOWERS AND STORMS ACROSS THE AREA BOTH WEDNESDAY AND THURSDAY. BY FRIDAY THE LOW WILL BE EXITING EAST OF THE AREA AND A DRIER NORTHERLY FLOW PATTERN WILL LIMIT SHOWERS TO THE HIGHER TERRAIN. ANOTHER DISTURBANCE WILL DROP IN FROM THE NORTH SUNDAY AND MONDAY RESULTING IN A CHANCE FOR RAIN ACROSS THE EASTERN HALF OF THE REGION BEGINNING LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED TO MONITOR LOCAL STORM DEVELOPMENT TODAY AND WEDNESDAY AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME.
In the hours before
Special weather statement, May 8, 1:43 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 143 PM MDT TUE MAY 8 2012 NMZ403-407-082030- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 143 PM MDT TUE MAY 8 2012 ...STRONG THUNDERSTORMS THREATENING EASTERN GRANT AND NORTHWESTERN LUNA COUNTIES THROUGH 230 PM MDT... AT 139 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF CITY OF ROCKS STATE PARK... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Special weather statement, May 8, 2:01 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 201 PM MDT TUE MAY 8 2012 NMZ403-407-408-082045- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 201 PM MDT TUE MAY 8 2012 ...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHWESTERN SIERRA... EXTREME EASTERN GRANT AND NORTHERN LUNA COUNTIES THROUGH 245 PM MDT... AT 156 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF DEMING...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NUTT... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:17 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 28 min |
| May 8, 12:44 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 46 min |
| May 8, 12:48 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 42 min |
| May 8, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Luna, Sierra | 49 min |
| May 8, 1:35 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 40 min |
| May 8, 2:05 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 40 min |
| May 8, 2:46 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna, Sierra | 89 min |
| May 8, 3:16 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 44 min |
| May 8, 3:26 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 32 min |
| May 8, 5:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.